標題: Deriving the distributions for the numbers of short message arrivals
作者: Hung, Hui-Nien
Lin, Yi-Bing
Luo, Chao-Liang
統計學研究所
資訊工程學系
Institute of Statistics
Department of Computer Science
關鍵字: arrival distribution;kernel-based fitting;mobile telecommunications network;short message service (SMS)
公開日期: 1-三月-2014
摘要: In the broadband era, narrowband short message service (SMS) is still the most popular wireless data service. Many studies have been conducted to investigate the performance of SMS based on the arrival rates of short messages. From Chunghwa Telecom's commercial SMS call data records, we observed that even if the SMS arrival rates are the same, the distributions for the number of SMS arrivals per half hour are quite different for various observed days. We further identify that for the SMS traffic in a specific day, there are non-burst and burst periods. This paper investigates the SMS behaviors on weekdays, weekends, and holidays (specifically, new years' days and eves). With the assistance of kernel-based fitting method, we derive the SMS arrival number distributions of various traffic types and observed days. Our approach fits each SMS arrival number distribution by three cubic polynomial functions that can accurately capture the SMS behaviors. On the basis of the SMS arrival number distributions derived from our model, the mobile operators have better understanding about the volumes of short messages in different times and days, which can be used to design more flexible short message charging rates. Copyright (c) 2012 John Wiley & Sons, Ltd.
URI: http://dx.doi.org/10.1002/wcm.2194
http://hdl.handle.net/11536/23779
ISSN: 1530-8669
DOI: 10.1002/wcm.2194
期刊: WIRELESS COMMUNICATIONS & MOBILE COMPUTING
Volume: 14
Issue: 4
起始頁: 450
結束頁: 459
顯示於類別:期刊論文


文件中的檔案:

  1. 000330942900003.pdf